MAUDE Adverse Event Report: MEDTRONIC, INC. UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC, INC. UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 6721M-50
Medical Device Problem Codes Signal Artifact/Noise (1036); Fracture (1260); Over-Sensing (1438); Defibrillation/Stimulation Problem (1573); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 4968-35 lead implanted: (b)(6) 2007; ddbc3d1 icd implanted: (b)(6) 2016.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an internal review of data transmitted from the device showed that non-physiologic noise from the defibrillation right ventricular (rv) lead and pace/sense rv lead was detected in the ventricular fibrillation (vf)-zone resulting in the patient receiving inappropriate therapy.Review of the data indicated that less than the programmed high voltage energy was delivered during the inappropriate high voltage therapy.A lead integrity alert (lia) was also triggered that day due to high rate non-sustained episodes and sensing integrity counter (sic) with non-physiologic sensing, and an observation for high rv thresholds was triggered a few days earlier.Review of the data by qualified engineering personnel determined that there was strong evidence of a lead fracture.Both leads remain in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the lead was not returned for analysis, however, performance data collected from the device was received and analyzed.Analysis of the device memory indicated oversensing associated with the right ventricular lead.Analysis of the device memory indicated the criteria for the right ventricular lead integrity alert were met.Analysis of the device memory indicated oversensing due to non-physiologic signals/sensing integrity counter.Analysis of the device memory indicated that the ventricular tachyarrhythmia therapy energy was low.Analysis of the device memory indicated unexpected delivery of ventricular tachyarrhythmia therapy.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was further reported that additional review of the device data indicated that the reduced-energy shocks may have been related to a compromised lead or the implantable cardioverter defibrillator (icd).The icd remains in use.

Brand Name
UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key16742430
Report Number2182208-2023-01014
Device Sequence Number12106989
Product Code LWS
UDI-Device Identifier00681490148771
UDI-Public00681490148771
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P900061
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/28/2009
Device Model Number6721M-50
Device Catalogue Number6721M-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/18/2023
12/07/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/08/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4968-35 LEAD.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age24 YR
Patient SexMale